HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

I Am On Plavix Following A Heart Attack . I

default
Posted on Sat, 27 Aug 2022
Question: I am on Plavix following a heart attack. I had a stent put in and I was diagnosed with PE and prescribed Eliquis. I have been on it for approximately 6 months and want to get off of it. What is the the best way to get off? I have read reports of patients who were told to quit cold turkey and others who were told to wean gradually. Also seen reports of stroke following stopping it. What is the best way to wean?
TIA
doctor
Answered by Dr. Ilir Sharka (14 hours later)
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome to Ask a Doctor service!

I understand your concern and would explain that before considering stopping Eliquis, you should discuss with your doctor the risk of a possible repeated pulmonary embolism (if there is any underlying condition like a coagulation disorder, a chronic lung disease, chronic venous insufficiency, orthopaedic trauma, etc.).

As you are already taking Plavix, you are quite protected against a possible stroke. So, if you have no other risk factors for repeated pulmonary embolism, it is OK for you to stop cold turkey Eliquis.

Hope you will find this information helpful!

You should discuss with your doctor on the above issues.

Kind regards,

Dr. Ilir Sharka, cardiologist
Note: For further queries related to coronary artery disease and prevention, click here.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 9542 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

159 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I Am On Plavix Following A Heart Attack . I

Brief Answer: I would recommend as follows: Detailed Answer: Hello! Welcome to Ask a Doctor service! I understand your concern and would explain that before considering stopping Eliquis, you should discuss with your doctor the risk of a possible repeated pulmonary embolism (if there is any underlying condition like a coagulation disorder, a chronic lung disease, chronic venous insufficiency, orthopaedic trauma, etc.). As you are already taking Plavix, you are quite protected against a possible stroke. So, if you have no other risk factors for repeated pulmonary embolism, it is OK for you to stop cold turkey Eliquis. Hope you will find this information helpful! You should discuss with your doctor on the above issues. Kind regards, Dr. Ilir Sharka, cardiologist